Delaware, 2012

Strong Wind in Delaware, November 7 to 8, 2012

November 7 to 8, 2012 · NWS PHI · 2 events in 2 counties and zones

A nor'easter caused strong winds on the 7th and minor tidal flooding with the overnight high tide on the 7th in Sussex County. Minor tidal flooding and the highest tides occurred with the early morning high tide cycle on the 8th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A nor'easter caused strong winds on the 7th and minor tidal flooding with the overnight high tide on the 7th in Sussex County. Minor tidal flooding and the highest tides occurred with the early morning high tide cycle on the 8th. Prime Hook Road between Broadkill Beach and Slaughter Beach was closed due to flooding. In Millsboro, Chiefs, Oak Orchard and River Roads all had water on them, but remained open. The same for Delaware State Route 1 at Indian River Inlet. Minor street flooding was also reported in Bethany Beach. High tide reached 6.63 feet above mean lower low water at Breakwater Harbor. Strong north to northwest winds occurred along the immediate coast of Sussex County Delaware during the second half of the day on the 7th. Peak wind gusts included 50 mph in Lewes.

The nor'easter was still a relatively weak low pressure system over the northeastern Gulf of Mexico on the morning of November 6th. At 7 p.m. EST on the 6th, it was located east of North Carolina and was starting to intensify. It moved to the northnortheast and at 7 a.m. EST on the 7th, the surface pressure lowered to 994 millibars and it was about 150 miles east of the Delmarva Peninsula. From there it moved very slowly to the northnortheast and intensified. At 7 p.m. EST on the 7th, its surface pressure was down to 984 millibars. Overnight, the surface pressure remained about the same and at 7 a.m. EST on the 8th, the 986 millibar nor'easter was just south of Cape Cod. The rather offshore track resulted in most of the impacts occurring mostly in Sussex County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 7, 11:21 AM EST, 39 minutes earlier.

Area forecast discussion, Nov 7, 11:21 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EST WED NOV 7 2012

.SYNOPSIS...
A STRONG NOR'EASTER WILL AFFECT OUR REGION TODAY THROUGH THURSDAY
BEFORE MOVING TOWARDS NEW ENGLAND BY FRIDAY MORNING. HIGH PRESSURE
WILL BUILD IN BEHIND THE DEPARTING LOW AND MOVE ACROSS THE REGION
OVER THE WEEKEND. WITH HIGH PRESSURE TO OUR NORTHEAST ON MONDAY AND
TUESDAY A LOW PRESSURE SYSTEM WILL NEAR FROM THE WEST WITH ITS
ATTENDANT COLD FRONT CROSSING THE REGION SOMETIME ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRY AIR CONTINUES TO KEEP THE PRECIPITATION FROM REACHING MUCH
FURTHER INLAND THAN THE I-95 CORRIDOR AT THE MOMENT. WE HAVE
ADJUSTED THE TIMING JUST A BIT IN THE GRIDS TO BETTER REFLECT WHAT
IS OCCURRING AT THE SURFACE.

MEANWHILE, THE RAIN HAS STARTED TO TURN TO SNOW ACROSS SOUTHERN
NEW JERSEY AND EVEN THOUGH IT MAY START AS RAIN IT WILL START TO
CHANGE OVER TO SNOW AS THE COLUMN OF AIR COOLS. THE RADAR RETURNS
DO NOT ACCURATELY SHOW WHAT IS OCCURRING AT THE SURFACE. WHILE
SNOW IS FALLING, THE SURFACE IS STILL A BIT WARMER AND WE HAVE
JUST STARTED TO GET REPORTS OF SNOW STICKING TO UNPAVED SURFACES.

THE GRADIENT CONTINUES TO TIGHTEN ACROSS THE SOUTHERN THIRD OF THE
AREA...AS THE SURFACE LOW SITS OFF THE MID-ATLANTIC COAST. WINDS
ARE ALREADY GUSTING TO 35 MPH ALONG THE NEW JERSEY COAST FROM
BRIGANTINE TO SEASIDE HEIGHTS AND A BIT HIGHER AS YOU MOVE JUST
OFFSHORE.

THE MAIN COMPONENTS OF THE FORECAST INCLUDE WIND AND WINTER
WEATHER POTENTIAL. THE BEST GRADIENT WILL OCCUR FROM EARLY
AFTERNOON THROUGH MID EVENING...WITH A FOCUS IN THE LATE
AFTERNOON. AT THAT TIME...MODEL SOUNDINGS SHOW 60 KNOTS AT THE
TOP OF THE INVERSION NEAR THE COAST....AND CLOSER TO 50 KNOTS BACK
TOWARD THE DELAWARE VALLEY. THE MIXING MAY BE MITIGATED TO SOME
DEGREE BY THE COLD RELATIVELY STABLE LOW LEVEL FLOW...ESPECIALLY
AWAY FROM THE INFLUENCE OF THE RELATIVELY WARM OCEAN. THIS IS MORE
OR LESS IN LINE WITH THE FORECAST WE HAVE NOW...SO NOT MUCH CHANGE
WAS NEEDED WITH THE WIND TODAY.

ALL MODELS ARE NOW SHOWING A TROWAL LIKE SIGNATURE WRAPPING INTO
EASTERN PENNSYLVANIA AND NEW JERSEY DURING THE AFTERNOON HOURS.
THE BEST VERTICAL VELOCITIES ASSOCIATED WITH THE MID LEVEL
DEFORMATION ZONE THAT FORMS COINCIDENT WITH THE TROWAL SETS UP
ACROSS EASTERN PENNSYLVANIA AND NEW JERSEY BETWEEN 1800 UTC AND
0000 UTC. THE BEST PRECIPITATION RATES ARE EXPECTED DURING THIS
PERIOD...AND THE POSITION OF THE BEST RATES SHOULD BE ALONG THE I
95 CORRIDOR.

DYNAMIC COOLING BECOMES AN IMPORTANT PROCESS DURING THE AFTERNOON AS
WELL...ALLOWING THE COLUMN TO REMAIN NEAR FREEZING DURING THE
HEAVIEST OF THE PRECIPITATION. BASED ON THE ABOVE...PRECIPITATION
SHOULD FALL MOSTLY IN THE FORM OF SNOW FROM THE I 95 CORRIDOR
NORTHWEST DURING THE AFTERNOON AND EARLY EVENING. THE TIMING OF THE
PRECIPITATION IS PROBLEMATIC...AS THE BOUNDARY LAYER TEMPERATURES
DURING THE DAY MAY TEND TO MITIGATE THE POTENTIAL FOR SNOW TO
ACCUMULATE.

HEAVILY FALLING SNOW SHOULD BE ABLE TO OVERCOME THE MELTING
PROCESS. IT IS POSSIBLE THAT SNOW ACCUMULATIONS IN THE WARNING
AREA COULD BE OVERDONE...BUT THE COLUMN IS COLD AND SHOULD REMAIN
COLD THROUGH THE HEART OF THE BEST PRECIPITATION RATES.

HIGHS TODAY WERE GENERALLY BASED ON THE MOS BLEND. MOST HIGH
TEMPERATURES PROBABLY OCCUR BEFORE THE STEADIEST PRECIPITATION...
AND SETTLE TO THERMAL EQUILIBRIUM THIS AFTERNOON AND EARLY
EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE HEART OF THE BEST PRECIPITATION RATES OCCURS THIS EVENING. AS
THE TROWAL FEATURE BREAKS DOWN LATER THIS EVENING...THE RATES DROP
OFF. IN ADDITION...WARMER AIR WRAPPING AROUND THE MID LEVEL
CIRCULATION COULD END UP ROBBING THE ATMOSPHERE OF ITS ABILITY TO
MAKE SNOWFLAKES. BASED ON THE ABOVE....MIXED PRECIPITATION SHOULD
BECOME MAINLY RAIN SOUTH AND EAST OF THE I 95 CORRIDOR. NORTH AND
WEST...THE SNOW AND SLEET COULD END UP AS LIGHT FREEZING RAIN...AS
IT COMMON AT THE END OF WARM AIR ADVECTION SCENARIOS.

AS MENTIONED EARLIER...THE BEST GRADIENT OCCURS DURING THE EVENING
HOURS ACROSS THE REGION. IT IS POSSIBLE THAT THE PHILADELPHIA METRO
AREA COULD GET WIND GUSTS CLOSE TO HIGH WIND WARNING CRITERIA...BUT
THE COLD AND STABLE LOWER LEVELS COULD END UP BLUNTING THIS
POTENTIAL. BETWEEN 0300 UTC AND 0600 UTC THURSDAY...THE BEST OF THE
GRADIENT STARTS TO MOVE OFFSHORE...AND THE GUSTS SHOULD ABATE.
SUSTAINED WINDS REMAIN STRONG THROUGH MOST OF THE NIGHT...THEN BACK
OFF TOWARD MORNING.

FOR THE MOST PART...LOWS WERE KEPT CLOSE TO THE EARLY EVENING
TEMPERATURES. IT IS POSSIBLE THAT TEMPERATURES COULD RISE A TAD AFTER
THE HEAVIEST PRECIPITATION ENDS IN THE EVENING. MOS TEMPERATURES
APPEAR TO BE PICKING UP ON THIS TREND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE FRONTOGENETIC FORCING IN THE MID-LEVELS WITH THIS NOR'EASTER IS
STRONG ENOUGH TO ALLOW FOR A FEW MORE SHOWERS OF MIXED PHASE
PRECIPITATION TO FALL THROUGH THURSDAY MORNING. THERE COULD BE
ENOUGH OF THE REMAINING TROWAL FEATURE ACROSS THE NORTHERN ZONES
WITH A SHALLOW WARM NOSE IN THE LOWER LEVELS AND A SUB-FREEZING
SURFACE LAYER TO ALLOW FOR SOME FREEZING RAIN...NO ACCUMULATION
EXPECTED.

AS THE NOR'EASTER CONTINUES TO FILL AND LOOKS TO GET WARM SECLUDED
THE PRECIPITATION WILL EFFECTIVELY COME TO AN END LATER ON THURSDAY.
BY THIS TIME THE CENTER OF THE SYSTEM SHOULD BE WELL ENOUGH TO OUR
EAST-NORTHEAST TO START TO RELINQUISH ITS GRIP ON OUR CWA. WITH
RIDGING MOVING IN BEHIND THE DEPARTING LOW THE PRESSURE GRADIENT
WILL REMAIN TIGHT BUT WILL BEGIN TO RELAX DURING THE DAY.

WE COULD STILL SEE GUSTS UPWARDS OF 25 TO 30 MPH CLOSER TO THE COAST
WITH WINDS NOW OUT OF THE NORTHWEST. THOUGH THE SKIES WILL BE
CLEARING DURING THE DAY ON THURSDAY THE COLD, DRY NORTHWEST FLOW
WILL KEEP TEMPERATURES TEMPERED IN THE LOW TO MID-40S...WIND CHILLS
WILL FEEL LIKE LOW TO MID-30S.

THE RIDGING ON FRIDAY WILL ALLOW A GRADUAL WARMING TREND FOR THE
WEEKEND. START OUT ON FRIDAY BEING NEARLY 10 DEGREES BELOW NORMAL
AND BY SUNDAY WE LOOK TO BE BACK TO SEASONAL...MAYBE SLIGHTLY
WARMER. THE RIDGING WILL KEEP OUR SENSIBLE WEATHER DRY WITH WINDS
LIGHT AND VARIABLE. THE NEXT SYSTEM WILL APPROACH FROM THE WEST
CLOSE TO MID-WEEK. MODELS SEEM TO BE SLOWING THE ARRIVAL OF ITS COLD
FRONT THE PAST FEW RUNS SO HAVE EDGED CHANCE POPS BACK A FEW MORE
HOURS UNTIL TUESDAY.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR OVER THE NEXT
COUPLE OF HOURS AT ALL TERMINALS (WITH KRDG AND KABE GETTING THESE
CONDITIONS THE LATEST). THE PRECIPITATION WILL CONTINUE TO DEVELOP
FROM SOUTHEAST TO NORTHWEST THROUGH 1700 UTC (KABE). THE AIRMASS
SHOULD BE COLD ENOUGH AT THE START FOR SNOW...AND THIS COULD
CONTINUE INTO THE AFTERNOON FROM KPHL NORTH AND WEST. AS THE
PRECIPITATION DEVELOPS... CEILINGS MAY DROP TO THE MVFR/IFR
CATEGORY THRESHOLD...AND REMAIN THERE THROUGH THE REMAINDER OF THE
AFTERNOON.

THE NORTHERLY GRADIENT INCREASES DURING THE DAY...WITH GUSTS BETWEEN
25 AND 35 KNOTS COMMON DURING THE AFTERNOON. GUSTS NEAR 40 KNOTS
ARE POSSIBLE AFTER 2100 UTC AT THE KPHL AIRPORTS.

MVFR/IFR CEILINGS ARE EXPECTED TONIGHT AS PRECIPITATION CONTINUES.
THE NORTHERLY GRADIENT SHOULD PEAK DURING THE EVENING HOURS...AND
BACK TO THE NORTHWEST AFTER 0300 UTC. GUSTS SHOULD DROP BACK BELOW
30 KNOTS LATER TONIGHT...AS THE PRECIPITATION ENDS FROM WEST TO EAST
AFTER 0600 UTC THURSDAY.

OUTLOOK...
THURSDAY...MVFR CONDITIONS WILL IMPROVE TO VFR DURING THE MORNING HOURS.
STRONG NORTHWEST WINDS WILL BEGIN TO RELAX A BIT BUT THERE WILL
STILL BE GUSTS UPWARDS OF 25-30 KNOTS DURING THE DAY.

FRIDAY - SUNDAY...VFR EXPECTED WITH LIGHT AND VARIABLE WINDS. HIGH
PRESSURE WILL CONTROL OUR SENSIBLE WEATHER.

&&

.MARINE...
THE GRADIENT CONTINUES TO TIGHTEN IN THE NORTHWEST SIDE OF THE
CIRCULATION ASSOCIATED WITH THE DEEPENING SURFACE LOW OFF THE
NORTH CAROLINA COAST. 44009 ALREADY HAS GALE FORCE GUSTS...AS ARE
THE NORTHERN OCEAN WATERS. OVERALL THE GUIDANCE IS IN GOOD
AGREEMENT WITH THE GRADIENT ASSOCIATED WITH THE SURFACE LOW...WITH
THE BEST GRADIENT THIS AFTERNOON AND THIS EVENING.

925 MB WINDS AND MODEL SOUNDINGS BOTH SHOW 60 KNOTS AVAILABLE AT THE
TOP OF THE INVERSION...AGAIN WITH THE STRONGEST WINDS DURING THE
AFTERNOON AND EVENING. THE UPPER DELAWARE BAY COULD GET INTO THE
STORM FORCE GUSTS BETWEEN 2000 UTC AND 0200 UTC...BUT THIS IS NOT
YET SUPPORTED BY GUIDANCE. IF THE LATEST GUIDANCE CAN SUPPORT 50
KNOT GUSTS...THE STORM WARNING MAY BE EXTENDED LATER TODAY.

THE WAVEWATCH MODEL IS ALREADY LOW AS THE SEAS CONTINUE TO BUILDING
ON THE NORTHWEST PERIPHERY OF THE SURFACE LOW. A COUPLE OF FEET WERE
TACKED ONTO GUIDANCE FOR THIS AFTERNOON AND THIS EVENING...AND 20
FOOT SEAS ARE POSSIBLE ON THE OCEAN DURING THIS TIME.

THE BEST GRADIENT EXITS AFTER 0600 UTC THURSDAY...AND WINDS COULD
DROP BACK TO THE LOWER END OF THE GALE RANGE CLOSE TO DAYBREAK
THURSDAY. SEAS PROBABLY COME DOWN MORE SLOWLY THAT WAVEWATCH IS
SHOWING...AS THE SWELL SORTS ITSELF OUT.

OUTLOOK...
PRESSURE GRADIENT WILL STILL REMAIN RATHER TIGHT AS SURFACE HIGH
PRESSURE MOVES IN FROM THE WEST WITH THE NOR'EASTER DEPARTING TO OUR
NORTHEAST EARLY ON THURSDAY. STILL EXPECT TO SEE SOME GUSTS IN THE
GALE FORCE RANGE LATE IN THE MORNING AND THEN TAPER OFF TOWARDS
SMALL CRAFT FOR THE REMAINDER OF THE DAY. COULD SEE SMALL CRAFT
CONDITIONS EXTEND INTO FRIDAY FOR A TIME.

SEAS WILL GRADUALLY DECREASE FROM THEIR PEAK LATE WEDNESDAY NIGHT
AND SHOULD DROP BELOW 5 FEET BY FRIDAY AFTERNOON. AFTER THAT THE
HIGH PRESSURE WILL CONTROL OUR SENSIBLE WEATHER KEEPING US
PRECIPITATION FREE UNDER MOSTLY CLEAR SKIES WITH LIGHT AND VARIABLE
WINDS THROUGH THE WEEKEND.

&&

.TIDES/COASTAL FLOODING...
THE EARLY AFTERNOON HIGH TIDE CYCLE IS THE FIRST OF INTEREST ON
THE OCEAN FRONT. FOR THE MOST PART...TIDE DEPARTURES AROUND 3 FEET
WOULD BE NEEDED TO REACH THE MODERATE TIDAL FLOODING BENCHMARK.
THE CONSENSUS OF GUIDANCE IS THAT THIS WILL BE REACHED.
ADDITIONALLY... THE EXTRATROPICAL STORM SURGE GUIDANCE SHOWS
DEPARTURES BETWEEN 2.5 AND 3.5 FEET FOR THE EARLY AFTERNOON TIDE.

THE STRONG NORTHERLY WIND WILL RESULT IN AN EKMAN SPIRAL CIRCULATION
DEVELOPING. THE LAYER FLOW IN THE OCEAN...WHICH WOULD BE 90 DEGREES
RIGHT OF THE MEAN WIND...WOULD BANK WATER UP ALONG THE COAST...
SLOWING OR EVEN TEMPORARY STOPPING THE HIGH TIDE FROM EXITING THIS
AFTERNOON. THIS WOULD ALSO MEAN THAT THE HIGH TIDE COULD BE EXTENDED
ACROSS THE BACK BAYS...WHERE THE PREVIOUS TIDE MAY NOT DRAIN BEFORE
THE NEXT ARRIVES.

THE NEXT HIGH TIDE CYCLE OF INTEREST ON THE OCEAN IS THE EARLY
MORNING TIDE THURSDAY. THIS ASTRONOMICAL TIDE IS ABOUT ONE-HALF FOOT
LOWER THAN THE HIGH TIDE THIS AFTERNOON...AND WOULD REQUIRE
DEPARTURES CLOSER TO 3.5 FEET FOR MODERATE COASTAL FLOODING.
AGAIN...THE CONSENSUS OF AVAILABLE TIDE GUIDANCE SUGGEST THAT THESE
NUMBERS WILL BE REACHED. IN ADDITIONAL...THE EXTRATROPICAL STORM
SURGE SHOWS VALUES BETWEEN 3.0 AND 3.5 FEET...WHICH WOULD BE CLOSE
ENOUGH.

THE COASTAL FLOOD ADVISORY REMAINS IN PLACE FOR THE TIDAL PORTION OF
THE DELAWARE RIVER. DBOFS SHOWS THAT THE LATE AFTERNOON AND EARLY
EVENING TIDE WILL BE CLOSE TO THE MINOR TIDAL FLOODING BENCHMARK.
DBOFS IS NOT AS BULLISH FOR THE NEXT TIDE OF INTEREST (EARLY
THURSDAY MORNING). IT IS POSSIBLE THAT THE NORTH NORTHWEST FLOW
COULD INHIBIT THE TIDE DURING THIS TIME...BUT FOR NOW THE ADVISORY
REMAINS IN PLACE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR PAZ054-055-
     060>062-067>069.
     WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR PAZ067>071.
     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     THURSDAY FOR PAZ070-071.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR PAZ070-071.
NJ...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ001-
     007>010-012-013-015-020>022-027.
     WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ008>010-012-
     015>019-021.
     COASTAL FLOOD WARNING UNTIL 8 AM EST THURSDAY FOR NJZ012>014-
     020>027.
     HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR NJZ013-014-020-
     022>027.
     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     THURSDAY FOR NJZ016>019.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR NJZ016>019.
DE...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR DEZ001-002.
     COASTAL FLOOD WARNING UNTIL 8 AM EST THURSDAY FOR DEZ002>004.
     HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR DEZ003-004.
     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     THURSDAY FOR DEZ001.
     WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ008-012.
     WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ008-012-015-019-
     020.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ431-450>455.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HAYES/MEOLA
SHORT TERM...HAYES
LONG TERM...HEAVENER
AVIATION...HAYES/HEAVENER
MARINE...HAYES/HEAVENER
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 7, 4:14 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 AM EST WED NOV 7 2012

NJZ001-007-PAZ054-055-060>062-080915-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
414 AM EST WED NOV 7 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-NJZ008>010-015-PAZ067>069-080915-
CECIL-KENT MD-MORRIS-HUNTERDON-SOMERSET-MERCER-CHESTER-MONTGOMERY-
BUCKS-
414 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ016>019-PAZ070-071-080915-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
414 AM EST WED NOV 7 2012

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ015-019-020-080915-
QUEEN ANNES-TALBOT-CAROLINE-
414 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ014-023>026-080915-
INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
414 AM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ013-020-022-027-080915-
WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
414 AM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-021-080915-
MIDDLESEX-CUMBERLAND-
414 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-080915-
KENT-
414 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-450>455-080915-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 AM EST WED NOV 7 2012

...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-080915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
414 AM EST WED NOV 7 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
November 7, 12:00 PM EST to November 8, 12:00 AM EST
Where
Delaware Beaches forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
November 7, 12:00 PM EST to November 8, 12:00 AM EST
Where
Inland Sussex forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420861, 420862.